Alert archive / New Jersey / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 218, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Aug 17, 2025, 6:01 PM EDT for Burlington County, Monmouth County, Ocean County, New Jersey. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2025, 6:01 PM EDT (22:01 UTC)
- Expired
- Aug 17, 2025, 6:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Burlington County, NJ, Monmouth County, NJ, Ocean County, NJ
The radar
The Philadelphia radar (KDIX), 23 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
259
WUUS51 KPHI 172201
SVRPHI
NJC005-025-029-172245-
/O.NEW.KPHI.SV.W.0218.250817T2201Z-250817T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
601 PM EDT Sun Aug 17 2025
The National Weather Service in Mount Holly NJ has issued a
* Severe Thunderstorm Warning for...
Northwestern Ocean County in southern New Jersey...
Northeastern Burlington County in southern New Jersey...
Southwestern Monmouth County in central New Jersey...
* Until 645 PM EDT.
* At 601 PM EDT, a severe thunderstorm was located over Bordentown,
or 8 miles southeast of Trenton, moving southeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
* Locations impacted include...
Toms River, Jackson, Florence, Burlington, Bordentown, Presidential
Lakes Estates, Lakehurst, Allentown, Pemberton, Wrightstown, Six
Flags Theme Park, Cedar Glen West, Chatsworth, Jacksonville,
Georgetown, Cassville, Crosswicks, Presidential Lakes, Woodruff,
and Cedar Glen Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
In addition to damaging winds, frequent cloud to ground lightning is
occurring with this storm. Move indoors immediately. Remember, if
you can hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3975 7444 4008 7487 4009 7486 4012 7479
4014 7474 4018 7468 4014 7462 4014 7459
4018 7461 4018 7459 4019 7456 4007 7421
TIME...MOT...LOC 2201Z 300DEG 22KT 4012 7469
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Gorse3 follow-up statements
212
WWUS51 KPHI 172213
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
613 PM EDT Sun Aug 17 2025
NJC005-025-029-172245-
/O.CON.KPHI.SV.W.0218.000000T0000Z-250817T2245Z/
Ocean NJ-Burlington NJ-Monmouth NJ-
613 PM EDT Sun Aug 17 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHWESTERN OCEAN...NORTHEASTERN BURLINGTON AND SOUTHWESTERN
MONMOUTH COUNTIES...
At 613 PM EDT, a severe thunderstorm was located near Georgetown, or
12 miles southeast of Trenton, moving southeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
Locations impacted include...
Toms River, Jackson, Florence, Burlington, Bordentown, Presidential
Lakes Estates, Lakehurst, Allentown, Pemberton, Wrightstown, Six
Flags Theme Park, Cedar Glen West, Chatsworth, Jacksonville,
Georgetown, Cassville, Crosswicks, Presidential Lakes, Woodruff, and
Cedar Glen Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Frequent cloud to ground lightning is occurring with this storm. Move
indoors immediately. Lightning is one of nature's leading killers.
Remember, if you can hear thunder, you are close enough to be struck
by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3975 7444 4008 7487 4009 7486 4012 7479
4014 7474 4018 7468 4014 7462 4014 7459
4018 7461 4018 7459 4019 7456 4007 7421
TIME...MOT...LOC 2213Z 298DEG 22KT 4010 7459
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Gorse847
WWUS51 KPHI 172224
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
624 PM EDT Sun Aug 17 2025
NJC005-025-029-172245-
/O.CON.KPHI.SV.W.0218.000000T0000Z-250817T2245Z/
Ocean NJ-Burlington NJ-Monmouth NJ-
624 PM EDT Sun Aug 17 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHWESTERN OCEAN...NORTHEASTERN BURLINGTON AND SOUTHWESTERN
MONMOUTH COUNTIES...
At 624 PM EDT, a severe thunderstorm was located near Wrightstown, or
14 miles southeast of Trenton, moving southeast at 10 mph.
HAZARD...60 mph wind gusts. Strong winds may occur ahead of any rain.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
Locations impacted include...
Toms River, Jackson, Presidential Lakes Estates, Lakehurst,
Pemberton, Wrightstown, Six Flags Theme Park, Cedar Glen West,
Chatsworth, Jacksonville, Georgetown, Cassville, Presidential Lakes,
Woodruff, Cedar Glen Lakes, Imlaystown, Whiting, Cream Ridge, Pine
Ridge At Crestwood, and Browns Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Frequent cloud to ground lightning is occurring with this storm. Move
indoors immediately. Lightning is one of nature's leading killers.
Remember, if you can hear thunder, you are close enough to be struck
by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4004 7482 4012 7470 4014 7464 4014 7459
4015 7459 4017 7451 4007 7421 3975 7444
TIME...MOT...LOC 2224Z 307DEG 10KT 4007 7458
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Gorse118
WWUS51 KPHI 172242
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
642 PM EDT Sun Aug 17 2025
NJC005-025-029-172251-
/O.EXP.KPHI.SV.W.0218.000000T0000Z-250817T2245Z/
Ocean NJ-Burlington NJ-Monmouth NJ-
642 PM EDT Sun Aug 17 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OCEAN...
NORTHEASTERN BURLINGTON AND SOUTHWESTERN MONMOUTH COUNTIES WILL
EXPIRE AT 645 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 4004 7482 4012 7470 4014 7464 4014 7459
4015 7459 4017 7451 4007 7421 3975 7444
TIME...MOT...LOC 2241Z 300DEG 22KT 4002 7447
$$
GorseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 4:58 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 17, 4:58 PM EDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
458 PM EDT Sun Aug 17 2025
.SYNOPSIS...
A cold front will pass through the region tonight, becoming
stationary over southern Virginia on Monday. High pressure
builds in from the north through the middle to end of next week
as Hurricane Erin passes by well offshore.
&&
.NEAR TERM /THROUGH MONDAY/...
Latest satellite loop showing cumulus field developing over
southeastern PA and interior Delmarva/NJ as surface temperatures
rise into the upper 80s and lower 90s. As a cold front moves
into this airmass later this afternoon and evening, scattered
convection will form and move to the east and southeast roughly
between 22Z and 02Z. Hi-res guidance showing most places will
have little to no rainfall but where storms do form there is the
potential for brief 40 to 50knot wind gusts and a quick
torrential downpour.
Any convection after 02Z will dissipate or move offshore by
late evening with the cold front to follow as it moves through
NW to SE late evening into the overnight. Winds shift from SW
to N/NE around 06Z with a low stratus deck likely setting up.
Lows by Monday morning look to range from around 60 north to
around 70 near the urban corridor, most of Delmarva, and coastal
areas.
Monday looks to be sharply cooler compared to Sunday as
northeast flow and low status persist in the wake of the cold
front. The cold front will stall across southern Virginia and
since it will remain in our proximity, there may be some
lingering spotty showers around. Otherwise the big story will
the cooler temperatures and lower dew points. In fact much of
the area looks to see highs not getting out of the 70s under
mostly cloudy skies.
&&
.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
A cooler airmass will be moving into the region in the form of a
high pressure system. This will lead to onshore flow and a
continuation of the stark change in overnight lows and day time
highs with lows Monday night and Tuesday night expected in the
low to mid 60s and daytime highs Tuesday in the low to mid 70s.
A stalled frontal boundary lingering just south of the area
should lead to some isolated shower potential but not expecting
a washout by any means.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
The stalled frontal boundary will continue to linger nearby
Wednesday and as some shortwave energy moves in from the west,
this will bring another chance for showers and possibly a few
embedded thunderstorms. Temperatures will remain on the cool
side of climo.
The highest impacts in the extended will be from the TC Erin.
The current forecast keeps the storm offshore, however the
prolonged period of onshore flow and high period swells will
likely cause high surf, dangerous rip currents, the potential
for beach erosion, and coastal flooding through the week.
Please refer to the National Hurricane Center for more details
and stay tuned to the local forecast.
The end of the week should feature benign sensible weather
conditions as high pressure should bring fair and dry weather
and seasonable temperatures. More unsettled conditions may
return Sunday.
&&
.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
This afternoon...VFR. Widely scattered showers and
thunderstorms develop after 21Z. Winds southwest around 5-10
kt.
Tonight...Widely scattered showers/storms linger into the
evening with a cold front to follow by the overnight shifting
winds from SW to NW and then NE. Speeds generally remain around
5-10 knots. There also looks to be an MVFR stratus deck that
sets up overnight in the front's wake.
Monday...A period of MVFR cigs may continue due to low stratus.
Outlook...
Monday Night through Wednesday...Mainly VFR with periods of
sub- VFR conditions possible from showers and thunderstorms.
Thursday and Friday...VFR.
&&
.MARINE...
Southerly winds increase to around 15 to 20 knots but
conditions should stay below Small Craft Advisory levels. Seas
generally 2 to 3 feet.
Late tonight through Monday morning winds veer around to the
northeast in the wake of a cold front and also increase to
around 15 to 25 knots. Seas increase to 5 to 8 feet by late day
Monday. Small Craft Advisory begins at 09z Monday.
Outlook...
Monday night through Friday...SCA conditions continue due to
the approach of what is currently Hurricane Erin. Elevated winds
and seas develop Tuesday and will last into at least Friday.
Seas 5-7 feet Tuesday build as high as 8-14 feet by Thursday.
Rip currents...
For Monday, northeasterly wind around 20 mph. Breaking wave
heights generally 2-3 feet. Increasing long period swells
propagating from Hurricane Erin are expected to begin arriving.
Given these factors, have maintained the HIGH risk for the
development of dangerous rip currents at all area beaches.
For Tuesday, east-northeasterly wind 10-15 mph. Breaking wave
heights 3-6 feet. Long period southeasterly swells (potentially
near 20 seconds) associated with Hurricane Erin will continue.
There is a HIGH risk for the development of dangerous rip
currents at all area beaches.
A Rip Current Risk Statement will be in effect both Monday and
Tuesday, and will likely need to be continued further into the
week.
For specific beach forecasts, visit weather.gov/beach/phi
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...High Risk for Rip Currents from Monday morning through Tuesday
evening for NJZ014-024>026.
DE...High Risk for Rip Currents from Monday morning through Tuesday
evening for DEZ004.
MD...None.
MARINE...Small Craft Advisory from 6 AM Monday to 6 AM EDT Friday for
ANZ450>455.
&&
SYNOPSIS...Franklin
NEAR TERM...Fitzsimmons/Franklin
SHORT TERM...MJL
LONG TERM...MJL
AVIATION...Franklin/MJL
MARINE...Cooper/Franklin/MJLThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 6:36 AM EDT | Small Craft Advisory | PHI | 4 days | |
| Aug 17, 4:55 PM EDT | Rip Current Statement | PHI | Atlantic, Cape May, Monmouth, Ocean | 8 days |
| Aug 17, 6:52 PM EDT | Special Marine Warning | PHI | 56 min | |
| Aug 17, 7:23 PM EDT | Special Marine Warning | PHI | 67 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.